Bench Bar Conference


It's not often lawyers and judges mix work and a good time, but over the past twenty years the Indianapolis Bar Association's Bench Bar Conference has become known as the premier event to do just that. Attracting more than 300 attorneys, judicial officers and guests, the Bench Bar Conference has a loyal following and a great reputation as one of the most valuable CLE events offered in the region. In 2012 nearly 70 first timers attended, proving that more lawyers are discovering the benefit of the conference each year.

Register

To register for the conference click here.
To register for hotel accommodations at the Marriott Louisville Downtown click here.

Agenda

Thursday, June 18, 2015    
11:30 AM - 5:30 PM   Golf Tournament sponsored by Wilson Kehoe & Winingham (Chariot Run - Horseshoe Indiana in Laconia, Indiana)    

4:00 PM - 6:30 PM   Conference Registration Desk Open (Marriott)

5:30 PM - 7:00 PM   Cocktail Reception sponsored by Bose McKinney & Evans, LLP (Marriott)    

7:30 PM - 9:30 PM   Dine Around Dinners - NEW for 2015!
Choices! 1) Sign up to join fellow lawyers for dinner dutch style at Doc Crow's Smokehouse and Raw Bar, Jeff Ruby's Steakhouse, and Saffron's Restaurant (each has limited availability and is within walking distance of the Marriott) or 2) register for a separately ticketed dinner event at the Muhammad Ali Center on the registration form.
        
        
Friday, June 19, 2015    
8:00 AM - 9:00 AM   Light Breakfast Buffet    
        
8:00 AM - 4:00 PM   Conference Registration Desk Open
        
9:00 AM - 10:00 AM   Plenary Session – Duke Lacrosse Defense Featuring James “Jim” P. Cooney, III; Partner, Womble Caryle, Charlotte, North Carolina - 1 Hour CLE Credit
        
10:15 AM - 11:15 AM    Plenary Session – Thoughts for Today for Success Tomorrow Featuring William D. Henderson; Professor of Law and Val Nolan Faculty Fellow, Indiana University Maurer School of Law - 1 Hour CLE Credit
        
11:30 AM - 12:45 PM    Luncheon - Mix and Mingle/No Program    
        
New for 2015!  IndyBar Talk Breakout Sessions

What's an "IndyBarTalk"? Speakers in these quick-hitting, high energy TEDTalk-style sessions will share a unique spin on legal topics and concepts.

1:00 PM - 2:00 PM      Breakout Sessions Round I
(Choose a session)
Civil Litigation IndyBar Talk (three) - Tips from the Bench and Indiana's Civil Super Lawyers - John Maley of Barnes & Thornburg LLP, The Hon. Heather Welch of the Marion Superior Court Civil Division, and William Winingham of Wilson Kehoe & Winingham - 1 Hour CLE Credit

Criminal Law IndyBar Talk (three)  - Robert Hammerle of the Hammerle Law Office will entertain and enlighten with a movie them twist "Inherit the Wind: Cross Examination". The Hon. Grant W. Hawkins of the Marion Superior Court Criminal Division will offer up his thoughts on "Stand Up; Sit Down", and Tom Hirschauer, an attorney with Keffer Barnhart LLP and former fatal alcohol crash team leader will share experiences in "Dealing with Traumatic Evidence as an Attorney". - 1 Hour CLE Credit

Family Law IndyBar Talk (four) - Evidence Tips with be offered in quick hitting segments by Christine Douglas of Harden Jackson LLC, Richard Mann of Richard A. Mann P.C., Robert Shive of Hollingsworth & Zivitz LLP & Deb Agard of the Law Office of Deb Agard, and Brian Zoeller of Cohen & Malad LLP - 1 Hour CLE Credit

2:00 PM - 2:15 PM  Sponsor Break

2:15 PM - 3:15 PM    Breakout Sessions Round II
Civil Litigation IndyBar Talk  (three) - Tips from the Bench and Indiana's Civil Super Lawyers - David Herzog of Faegre Baker Daniels LLP, Hon. Jane Magnus-Stinson of the U.S. District Court for the Southern District of Indiana, and Sam Laurin of Bose McKinney & Evans LLP - 1 Hour CLE Credit

Criminal Law IndyBar Talk  (three) - James Bell, amatuer life coach and attorney at Bingham Greenebaum Doll LLP with share his ideas on “The Power of Self Centered Thinking”, Jeffrey McKean of the McKean Law Firm will tackle the topic, “Indiana Alcoholic Beverage Law – Intricacies, Oddities, and Absurdities”, and Joel Schumm of Indiana University Robert H. McKinney School of Law will share, “Muffled and Muddled: A Critique of Appellate Rule 65’s Prohibition on Citing 80% of Indiana Appellate Case Law” - 1 Hour CLE Credit

Family Law IndyBar Talk (four) - Tips from Commissioners and Magistrates will be shared in a quick hitting and entertaining format by Commissioner Tamara McMillian of the Marion Circuit Court, as well as Commissioners Marshelle Broadwell, Marcia Ferree, Shannon Logsdon, Tiffany Vivo and Magistrate Victoria Ransberger of the Marion Superior Court - 1 Hour CLE Credit

3:15 PM - 3:30 PM  Sponsor Break

3:30 PM - 4:30 PM  Breakout Sessions Round III
Civil Litigation IndyBar Talk(three) - Tips from the city's best and brightest Featuring Stephanie Cassman of Lewis Wagner LLP, Jordan Kraner of Navigant and Julia Gelinas (tentative) of Frost Brown Todd - 1 Hour CLE Credit

Criminal Law IndyBar Talk (three) - "Final Argument"/Last Lecture format will feature the advice each of these successful litigators would offer if given only 15 minutes to mentor a criminal litigator.  This session will feature three well-regarded public speakers: Mark Busby of Voyles Zahn Paul, Monica Foster who is Indiana Federal Defender, and Ryan Mears of Ryan Mears Law. - 1 Hour CLE Credit

Family Law Track (1 hour traditional session) - Tips on ADR will be offered by some of Indy's finest:  Lisa Joachim of Richard A. Mann P.C., Janice Mandla Mattingly of Hollingsworth & Zivitz, Nissa Ricafort of Broyles Kight & Ricafort, and Senior Judge Carol Terzo of The Mediation Option - 1 Hour CLE Credit
        
5:30 PM - 6:30 PM    First Time Attendee Reception    
        
6:00 PM - 7:30 PM    Cocktail Reception    
        
7:30 PM - 9:00 PM    Dinner and Raffle
        
9:00 PM - 11:00 PM    Trivia Night to Benefit the Indianapolis Bar Foundation    
        
Saturday, June 20, 2015
8:30 AM - 9:30 AM    Buffet Breakfast    
        
9:30 AM - 10:30 AM    Plenary Session: Ethics Featuring Mark S. Olson, Partner, Oppenheimer Wolff & Donnelly LLP, Minneapolis, Minnesota - 1 Hour Ethics Credit